Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 155, NWS Kansas City, MO

June 12, 2008Cass County, Missouri; Johnson County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2008, 10:04 PM CDT for Cass County, Missouri; Johnson County, Miami County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 10:04 PM CDT (03:04 UTC)
Expired
Jun 12, 2008, 10:30 PM CDT
In force
26 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Miami County, KS, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 49 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:08 PM CDTHAIL 0.751 W Hillsdale, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 130304
SVREAX
KSC091-121-MOC037-130330-
/O.NEW.KEAX.SV.W.0155.080613T0304Z-080613T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 1030 PM CDT

* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF SPRING HILL...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING HILL BY 1010 PM CDT.
  7 MILES NORTHWEST OF LOUISBURG BY 1015 PM CDT.
  6 MILES NORTHWEST OF CLEVELAND BY 1025 PM CDT.

THE TOWNS OF CHILES...BUCYRUS AND STILLWELL ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3871 9500 3888 9463 3867 9450 3855 9491
TIME...MOT...LOC 0304Z 244DEG 28KT 3868 9485

$$

DEROCHE
2 follow-up statements
000 
WWUS53 KEAX 130314
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT THU JUN 12 2008

KSC091-121-MOC037-130330-
/O.CON.KEAX.SV.W.0155.000000T0000Z-080613T0330Z/
JOHNSON KS-MIAMI KS-CASS MO-
1014 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MIAMI AND SOUTHEASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI UNTIL 1030 PM
CDT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF LOUISBURG...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND BY 1025 PM CDT.

THE TOWN OF STILLWELL IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3872 9488 3885 9461 3883 9460 3873 9453
      3872 9453 3867 9450 3858 9481
TIME...MOT...LOC 0314Z 258DEG 35KT 3869 9472

$$

DEROCHE
000 
WWUS53 KEAX 130320
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT THU JUN 12 2008

KSC091-121-MOC037-130330-
/O.CON.KEAX.SV.W.0155.000000T0000Z-080613T0330Z/
JOHNSON KS-MIAMI KS-CASS MO-
1019 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MIAMI AND SOUTHEASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI UNTIL 1030 PM
CDT...

AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS  REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 5 MILES NORTH OF LOUISBURG...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND BY 1025 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3861 9473 3875 9482 3885 9461 3883 9460
      3874 9453 3872 9453 3867 9450
TIME...MOT...LOC 0319Z 258DEG 35KT 3870 9466

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:02 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 7:02 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT THU JUN 12 2008

.DISCUSSION...
/409 PM CDT THU JUN 12 2008/
WITH SEVERE ONGOING AND HYDRO ISSUES WILL MAKE THIS SHORT.
CONVECTION HAS BLOSSOMED WITHIN A NARROW CORRIDOR NEAR WHAT IS LEFT
OVER OF THE STATIONARY FRONT. AIRMASS JUST SOUTH OF THIS ACTIVITY IS
STILL CAPPED FOR NOW. BUT THAT WILL CHANGE. THE WARM SECTOR IS
JUICED WITH PWS OF 1.50 TO 1.75 AS EVIDENCED BY SURFACE DEWPOINTS
AVERAGING 70F. SOUTHERLY LOW LEVEL JET WILL CONTINUE TO FEED
MOISTURE INTO THE BAROCLINIC ZONE WITH THE ACTIVITY GRADUALLY
BUILDING BACK TO THE SOUTHWEST AS THE LOW LEVEL JET INTENSIFIES OVER
THE SOUTHERN PLAINS. EVENTUALLY A LINEAR MCS EXPECTED TO FORM THIS
EVENING OVER THE CWA. WILL ALSO NEED TO KEEP AN EYE OVER SOUTHERN KS
AS THE LOW LEVEL JET STRENGTHENS AND INCREASES THE MOISTURE
CONVERGENCE. MODELS FAVOR AN MCS FORMING OVER SOUTH CENTRAL OR
SOUTHEAST KS LATER THIS EVENING AND THEN TRACKING EAST-NORTHEAST OR
NORTHEAST INTO THE SOUTHERN CWA. HPC QPF SEEMS REASONABLE ALTHOUGH A
TAD HIGH FOR A BASIN AVERAGE AMOUNT. IN ANY EVENT THE TOTAL QPF IS
HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH FOR A LARGE PART OF THE
CWA.

CONVECTION WILL BE ONGOING FRIDAY MORNING OVER THE SOUTHEAST 1/3 OF
THE CWA WITH THE ACTIVITY LIKELY EXITING BY EARLY AFTERNOON. CLOUD
COVER AND RAIN-COOLED AIR WILL LIMIT SURFACE HEATING OVER THE
SOUTHEAST CWA AND FORECAST MAX TEMPERATURES MAY BE OVERLY
OPTIMISTIC.

MJ

&&

MEDIUM RANGE (SATURDAY-THURSDAY)...

THE PREVAILING PATTERN FOR THE WEEKEND AND THROUGH MUCH OF NEXT WORK
WEEK WILL BE DOMINATED BY AN UPPER LEVEL LOW THAT WILL BE SLOWLY
SPINNING ITS WAY EAST ACROSS SOUTHERN CANADA INTO THE NEW ENGLAND
REGION. THIS WILL INDUCE A NORTHWEST FLOW ACROSS THE FORECAST AREA
FOR THE WEEKEND AND NEXT WEEK AS AN AMPLIFYING RIDGE TO BEGINS TO
BUILD ACROSS THE WESTERN CONUS. THIS BUILDING RIDGE WILL ALLOW
TEMPERATURES TO RANGE THROUGH THE 80S ACROSS THE FORECAST REGION
THIS THE WEEKEND.

AT THE TAIL END OF THE WEEKEND THE MID RANGE MODEL SOLUTIONS FROM
BOTH THE GFS AND ECMWF ARE POINTING AT A SHORTWAVE MOVING THROUGH
THAT WILL PUSH A FRONTAL BOUNDARY SOUTH INTO MISSOURI SUNDAY
AFTERNOON AND NIGHT. ECMWF IS MORE AGGRESSIVE WITH THE FRONTS
PROGRESS ACROSS THE REGION COMPARED TO THE GFS. HOWEVER...THE GFS IS
THE PREFERRED MODEL AT THIS TIME AS THE TROUGH AXIS STRETCHING SOUTH
FORM CANADA WILL BE TO OUR EAST...SPEAKING MORE TO LAYING UP THE
FRONT PARALLEL TO THE NORTHWEST FLOW SLOWING PROGRESS. MOISTURE
RETURN WILL BE A KEY POINT OF CONTENTION AS THE FRONT THAT PUSHING
SOUTH FRIDAY WILL TAKE WITH SOME OF THE AVAILABLE MOISTURE.
HOWEVER...AT THIS TIME IT DOES LOOK POSSIBLE THAT THE RETURNING
SOUTHWEST FLOW SUNDAY ABOVE THE INTRUDING FRONT COULD ADVECT IN
ENOUGH MOISTURE TO MAKE THUNDERSTORMS POSSIBLE. HAVE CONTINUED TO
CARRY A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR
SUNDAY NIGHT AS A RESULT. TIMING WILL BE AN EVOLVING ISSUE OVER THE
UPCOMING DAYS...SO THE START AND STOP OF THE FORECAST THUNDERSTORM
ACTIVITY COULD MOVE INTO THE DAY SUNDAY OR BE DELAYED INTO MONDAY.

OTHERWISE...HAVE KEPT TEMPERATURES AT OR JUST BELOW NORMAL FOR
MONDAY THROUGH WEDNESDAY AS THE PREVAILING FLOW STILL LOOKS TO BE
FROM THE NORTHWEST...KEEPING A SLIGHTLY COOLER NORTHERN PLAINS
AIRMASS IN PLACE ACROSS THE LOWER MISSOURI RIVER VALLEY. THURSDAY
SHOULD SEE TEMPERATURES AROUND NORMAL AS A WEST CONUS RIDGE SHIFTS
EAST INTO THE PLAINS.

CUTTER

&&

.AVIATION...

FOR THE 00Z TAFS...POTENTIALLY SEVERE STORM WILL BE PASSING NEAR OR
OVER THE KANSAS CITY AIRPORTS BETWEEN 730 AND 830 PM. WILL TREAT IT
WITH A TEMPO GROUP AT THIS POINT. SHOULD SEE A PUSH ON THE FRONT TO
THE SOUTH BY LATE EVENING AS A SURFACE HIGH WEDGES INTO NORTHERN
MISSOURI. NOT OUT OF THE QUESTION WE COULD GET SOME REDEVELOPMENT
BACK TO THE NORTH OF THE FRONTAL BOUNDARY LATE TONIGHT AS AN UPPER
SHORT WAVE MOVES INTO EASTERN KANSAS. CONFIDENCE LOW....SO WILL ONLY
PROB30 IT FOR NOW.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR MOZ007-
     MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
     MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 12, 1:07 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT THU JUN 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
107 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK AND NEARLY STATIONARY FRONT FROM NORTH OF WICHITA TO JUST
NORTH OF KANSAS CITY AND THROUGH SOUTH CENTRAL IOWA WILL REMAIN THE
FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. A NARROW BAND OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS FROM KANSAS CITY TO NEAR
KIRKSVILLE WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE
AFTERNOON HOURS. THE COMBINATION OF A MODERATELY UNSTABLE AIRMASS
ALONG AND EAST OF THE FRONT...A FAVORABLE WIND PROFILE...AND
CONSIDERABLE LOW LEVEL MOISTURE WILL FAVOR STRONG TO ISOLATED SEVERE
THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING
FLASH FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...THERE WILL BE
SUFFICIENT TURNING OF THE WINDS IN THE LOW LEVELS OF THE ATMOSPHERE
THAT A FEW TORNADOES ARE POSSIBLE.

LATER TONIGHT THE POTENTIAL EXISTS FOR A LARGE THUNDERSTORM COMPLEX
TO FORM OVER SOUTH CENTRAL OR SOUTHEAST KANSAS THAT WOULD TRACK
NORTHEAST INTO WEST CENTRAL MISSOURI. SHOULD THIS SYSTEM FORM VERY
HEAVY RAINFALL WOULD BE LIKELY WITH AREAS GENERALLY SOUTH OF A KANSAS
CITY TO MACON LINE HAVING THE HIGHEST POTENTIAL OF RECEIVING 1 TO 2
INCH RAINS WITH LOCAL AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING OVER AREAS
SOUTH OF THE MISSOURI RIVER. WHILE THE THREAT FOR LARGE HAIL AND
DAMAGING WINDS WILL BE QUITE LOW...VERY HEAVY RAINFALL WILL BE
POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO EXIT THE FORECAST AREA
FRIDAY AFTERNOON.

THERE REMAINS A THREAT OF THUNDERSTORMS SUNDAY NIGHT. AT THIS
TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST
OF A KANSAS CITY TO PRINCETON LINE.

MJ

In the hours before

Local storm report, Jun 12, 8:49 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             WEATHERBY LAKE          39.24N 94.70W
06/12/2008  E0.88 INCH       PLATTE             MO   AMATEUR RADIO

&&

SFORTIN
Local storm report, Jun 12, 8:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             2 NNW GLADSTONE         39.24N 94.57W
06/12/2008  E1.50 INCH       CLAY               MO   TRAINED SPOTTER

&&

SFORTIN
Local storm report, Jun 12, 9:02 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             RIVERSIDE               39.17N 94.63W
06/12/2008  E0.88 INCH       PLATTE             MO   AMATEUR RADIO

&&

SFORTIN
Local storm report, Jun 12, 9:03 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             4 NW GLADSTONE          39.25N 94.61W
06/12/2008  E0.88 INCH       CLAY               MO   AMATEUR RADIO

&&

SFORTIN
Special weather statement, Jun 12, 9:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT THU JUN 12 2008

MOZ030-031-037-038-130315-
CARROLL-JACKSON-LAFAYETTE-RAY-
929 PM CDT THU JUN 12 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JACKSON...NORTHWESTERN
LAFAYETTE...SOUTHERN RAY AND SOUTHWESTERN CARROLL COUNTIES UNTIL 1015
PM CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIBLEY...OR NEAR BUCKNER...MOVING EAST AT 35
MPH.

THIS STORM WILL BE NEAR...
  WELLINGTON BY 940 PM CDT.
  RICHMOND BY 945 PM CDT.
  HENRIETTA BY 950 PM CDT.
  LEXINGTON BY 955 PM CDT.
  HARDIN BY 1000 PM CDT.

THE TOWNS OF NAPOLEON...FLEMING AND CAMDEN ARE ALSO IN THE PATH OF
THIS STORM.

SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

DEROCHE
Special weather statement, Jun 12, 9:40 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT THU JUN 12 2008

KSZ057-130315-
MIAMI-
940 PM CDT THU JUN 12 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MIAMI COUNTY UNTIL 1015 PM
CDT...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF RANTOUL...OR 10 MILES
NORTHWEST OF OSAWATOMIE...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTH OF PAOLA BY 950 PM CDT.
  6 MILES NORTH OF LOUISBURG BY 1005 PM CDT.

THE TOWNS OF HILLSDALE...WAGSTAFF...CHILES AND BUCYRUS ARE ALSO IN
THE PATH OF THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:02 PM CDTSevere Thunderstorm WarningEAXPlatte22 min
Jun 12, 8:09 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte36 min
Jun 12, 8:19 PM CDTFlash Flood WarningEAXGrundy6 hr
Jun 12, 8:33 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte4 hr
Jun 12, 8:44 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray46 min
Jun 12, 8:59 PM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte4 hr
Jun 12, 9:50 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray25 min
Jun 12, 9:56 PM CDTAreal Flood AdvisoryEAXBates, Cass, Clay, Jackson, Platte68 hr
Jun 12, 10:30 PM CDTSevere Thunderstorm WarningEAXCass30 min
Jun 12, 10:50 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette25 min
Jun 12, 11:01 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette29 min
Jun 12, 11:13 PM CDTSevere Thunderstorm WarningEAXCarroll, Johnson, Lafayette, Saline47 min
Jun 12, 11:50 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Macon, Randolph, Saline40 min
Jun 12, 11:51 PM CDTAreal Flood WarningEAXSchuyler12 hr
Jun 13, 12:05 AM CDTSevere Thunderstorm WarningEAXBates40 min
Jun 13, 5:17 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler5 hr
Jun 13, 9:45 AM CDTRiver Flood WarningEAXChariton, Macon32 hr
Jun 13, 9:45 AM CDTRiver Flood WarningEAXHoward7 hr
Jun 13, 11:54 AM CDTAreal Flood WarningEAXAndrew, Atchison, Buchanan, Holt, Platte3 days
Jun 13, 1:11 PM CDTRiver Flood WarningEAXBates, Cass, Henry17 hr
Jun 13, 3:01 PM CDTAreal Flood WarningEAXAndrew, Buchanan, DeKalb, Gentry, Nodaway, Worth48 hr
Jun 12, 7:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte33 min
Jun 12, 7:59 PM CDTTornado WarningEAXJohnson, Leavenworth, Wyandotte31 min
Jun 12, 11:26 PM CDTRiver Flood WarningEAXLeavenworth11 hr
Jun 13, 9:45 AM CDTRiver Flood WarningEAXMiami20 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.